# SDR 2009FA0000294

- Difficulty date: April 10, 2009
- Submitted: April 10, 2009
- Operation: General aviation
- Aircraft: N5710B
- Make and model: Cessna 182
- Aircraft serial: 33710
- Aircraft time: 2,051 hours
- Engine: Cont O470*
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 05430161
- Condition: Worn
- Location: Nlg
- Part time: 2,051 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING ENGINE CHANGE AND ENGINE MOUNT CHANGE, THE AIR/OIL SEPARATOR BREATHER TUBE WAS REMOVED (ATTACHED BY THREE CLAMPS TO THE FIREWALL) FROM THE FIREWALL. THE MFG HAD ROUTED THE BREATHER TUBE SO THAT IT WOULD EXIT THE COWLING JUST AFT THE FIREWALL ONTO THE BELLY OF THE ACFT. THE MFG HAD ROUTED THE BREATHER TUBE SO THAT IT WAS TOUCHING THE CO-PILOTS SIDE OF THE LWR NOSE GEAR CASTING. ACFT RECORDS SHOW THAT THIS BREATHER TUBE HAS NEVER BEEN REMOVED SINCE THE ACFT WAS MFG IN 1956. THE VIBRATION CAUSED BY 2051.1 HOURS OF ENGINE OPERATION CAUSED A SIGNIFICANT AMOUNT OF WEAR, SO MUCH WEAR IN FACT THAT MFG CONSIDERED THIS PART TO BE UNSERVICEABLE, AND IT WAS REMOVED AND REPLACED. THIS MECHANIC HAS A CONCERN THAT THIS IS A SIGNIFICANT SAFETY ITEM AND CANNOT BE INSPECTED WITHOUT SPECIAL EMPHASIS BEING PLACED ON MECHANICS DURING ANNUAL INSPECTIONS. SUGGEST MFG CONSIDER NOTIFYING OWNER/OPERATORS OF THIS POTENTIAL PROBLEM, AND THE NEED TO MOVE THE BREATHER TUBE ON SIMILARLY EQUIPPED ACFT TO ENABLE CLOSE VISUAL INSP OF THE ENTIRE LWR NOSE GEAR CASTING ASSEMBLY.
